Alert archive / Massachusetts / Wind Advisories in 2021
Wind Advisory 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Mar 13, 2021, 3:42 PM EST for 13 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 5 counties in Rhode Island. It took effect at Mar 14, 2021, 12:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2021, 3:42 PM EST (20:42 UTC)
- In effect from
- Mar 14, 2021, 12:00 PM EDT
- Expired
- Mar 15, 2021, 3:25 AM EDT
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 26 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270 WWUS71 KBOX 132042 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 342 PM EST Sat Mar 13 2021 CTZ002>004-MAZ002>021-023-026-RIZ001>008-140945- /O.NEW.KBOX.WI.Y.0008.210314T1600Z-210315T0400Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Dukes MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Vineyard Haven, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 342 PM EST Sat Mar 13 2021 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT... * WHAT...Northwest winds 15 to 20 mph with gusts up to 50 mph expected. * WHERE...Portions of northern Connecticut, central, eastern, northeastern, southeastern and western Massachusetts and northern and southern Rhode Island. * WHEN...From noon Sunday to midnight EDT Sunday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ022-024-140945- /O.NEW.KBOX.WI.Y.0008.210314T1600Z-210315T1200Z/ Barnstable MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, and Nantucket 342 PM EST Sat Mar 13 2021 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 8 AM EDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Barnstable MA and Nantucket MA Counties. * WHEN...From noon Sunday to 8 AM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/box
4 follow-up statements
618 WWUS71 KBOX 140712 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 312 AM EDT Sun Mar 14 2021 MAZ022-024-142015- /O.EXT.KBOX.WI.Y.0008.210314T1600Z-210315T1500Z/ Barnstable MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, and Nantucket 312 AM EDT Sun Mar 14 2021 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 AM EDT MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Barnstable MA and Nantucket MA Counties. * WHEN...From noon today to 11 AM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CTZ002>004-MAZ002>021-023-026-RIZ001>008-142015- /O.CON.KBOX.WI.Y.0008.210314T1600Z-210315T0400Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Dukes MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Vineyard Haven, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 312 AM EDT Sun Mar 14 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northern Connecticut, central, eastern, northeastern, southeastern and western Massachusetts and northern and southern Rhode Island. * WHEN...From noon today to midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Frank For more information from the National Weather Service visit https://weather.gov/box
932 WWUS71 KBOX 142007 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 407 PM EDT Sun Mar 14 2021 MAZ007-019-023-150915- /O.EXT.KBOX.WI.Y.0008.000000T0000Z-210315T1500Z/ Eastern Essex MA-Eastern Plymouth MA-Dukes MA- Including the cities of Gloucester, Plymouth, and Vineyard Haven 407 PM EDT Sun Mar 14 2021 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Eastern Plymouth MA, Eastern Essex MA and Dukes MA Counties. * WHEN...Until 11 AM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CTZ002>004-MAZ002>006-008>018-020-021-026-RIZ001>008-150400- /O.CON.KBOX.WI.Y.0008.000000T0000Z-210315T0400Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 407 PM EDT Sun Mar 14 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 15 to 20 mph with gusts up to 50 mph. * WHERE...Portions of northern Connecticut, central, eastern, northeastern, southeastern and western Massachusetts and Rhode Island. * WHEN...Until midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MAZ022-024-150915- /O.CON.KBOX.WI.Y.0008.000000T0000Z-210315T1500Z/ Barnstable MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, and Nantucket 407 PM EDT Sun Mar 14 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Barnstable and Nantucket Counties. * WHEN...Until 11 AM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/box
513 WWUS71 KBOX 150150 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 950 PM EDT Sun Mar 14 2021 CTZ002>004-MAZ002>006-008>018-020-021-026-RIZ001>008-150300- /O.CAN.KBOX.WI.Y.0008.000000T0000Z-210315T0400Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 950 PM EDT Sun Mar 14 2021 ...WIND ADVISORY IS CANCELLED... While it will remain windy overnight, wind gusts have dropped just below Wind Advisory criteria. Therefore, the wind advisory has been cancelled. We still expect northwest wind gusts of 30 to 40 mph to persist overnight. $$ MAZ007-019-023-150300- /O.CAN.KBOX.WI.Y.0008.000000T0000Z-210315T1500Z/ Eastern Essex MA-Eastern Plymouth MA-Dukes MA- Including the cities of Gloucester, Plymouth, and Vineyard Haven 950 PM EDT Sun Mar 14 2021 ...WIND ADVISORY IS CANCELLED... While it will remain windy overnight, wind gusts have dropped just below Wind Advisory criteria. Therefore, the wind advisory has been cancelled. We still expect northwest wind gusts of 30 to 40 mph to persist overnight. $$ MAZ022-024-151500- /O.CON.KBOX.WI.Y.0008.000000T0000Z-210315T1500Z/ Barnstable MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, and Nantucket 950 PM EDT Sun Mar 14 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Barnstable MA and Nantucket MA Counties. * WHEN...Until 11 AM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Frank For more information from the National Weather Service visit https://weather.gov/box
544 WWUS71 KBOX 150725 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 325 AM EDT Mon Mar 15 2021 MAZ022-024-150830- /O.CAN.KBOX.WI.Y.0008.000000T0000Z-210315T1500Z/ Barnstable MA-Nantucket MA- Including the cities of Chatham, Falmouth, Provincetown, and Nantucket 325 AM EDT Mon Mar 15 2021 ...WIND ADVISORY IS CANCELLED... Northwest winds will continue to gust between 30 and 40 mph today, but generally remain just below wind advisory criteria. Therefore, the Wind Advisory has been cancelled. $$ Frank For more information from the National Weather Service visit https://weather.gov/box
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 10:36 AM EST, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 13, 10:36 AM EST, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1036 AM EST Sat Mar 13 2021
.SYNOPSIS...
Strong northwest winds early this morning will diminish some by
afternoon, but it will remain blustery with a return to seasonably
chilly temperatures. An arctic cold front will bring another round
of strong winds Sunday afternoon and night along with unseasonably
cold temperatures. Wind chills will drop to between zero and 10
by early Monday morning. Moderating temperatures Tuesday
through Thursday. A weak system may bring some wintry
precipitation during Tuesday and Tuesday night. Another system
may affect our region during Thursday into Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1035 AM Update...
Winds continue to diminish this morning. No major changes to the
forecast. Did bring temperatures back in line with observed
trends.
Previous Discussion...
* Sunny & blustery today with a return to more seasonable temps
Strong northwest wind gusts of 40 to 50 mph behind last evening/s
cold front have brought chillier temperatures back into the region.
The pressure gradient weakens by daybreak and particularly later
this morning/afternoon as high pressure edges in from the west.
Therefore, we will let the Wind Advisory expire at 7 am. It still
will remain breezy with northwest wind gusts of 25 to 35 mph later
this morning and afternoon. 925T will be on the order of -2C to -3C
and with a dry atmosphere and plenty of sunshine temperatures will
likely edge on the higher side of guidance. Expecting high
temperatures to range from 40 to 45 in the high terrain with middle
to upper 40s elsewhere. We also can not rule out the low risk that a
few spots hit 50 across southeast New England.
Tonight...
A ridge of high pressure passes to our south tonight. The result
will light west to southwest winds and a dry/tranquil night of
weather. Low temperatures will bottom out in the middle 20s to the
lower 30s.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
* Another round of northwest wind gusts of 40-50 mph Sun PM
* Windy and turning very cold Sun night with below zero wind chills
Sunday...
A rather quiet Sunday morning out ahead of an approaching arctic
cold front. In fact, high temperatures will still likely reach into
the lower 40s across the interior high terrain with middle to upper
40s elsewhere. However, an arctic cold front will cross the region
Sunday afternoon. This will generate very steep low level lapse
rates in excess of 9 C/KM in the 1000 to 700 mb layer. In fact,
Bufkit soundings indicate mixing all the way up to 650 mb and
support northwest wind gusts of 40 to 50 mph Sunday afternoon.
Another round of wind advisories will likely be needed. In addition,
shortwave energy coupled with steep low level lapse rates may
generate a few snow showers. We can not rule out a localized snow
squall or two, but moisture appears to be the one ingredient that is
lacking. Regardless, temperatures will be above freezing when any of
this would occur so not too concerned for travel issues at this time.
Sunday night...
A very cold airmass for mid March standards will be ushered into the
region behind the arctic cold front Sunday night. In fact, model
guidance is in very good agreement in 850T dropping to between -21C
and -23C by daybreak Monday. This should translate into low
temperatures dropping into the high single digits across the
interior high terrain; to the lower to middle teens elsewhere. Skies
will become mostly clear overnight, except for some ocean effect
clouds on the outer-Cape and perhaps a few flurries.
Bufkit soundings will also continue to support northwest wind gusts
of 30 to 40 mph. The result will be wind chills dropping to between
0 and 10 below zero by early Monday morning! Quite the change from
the springlike weather we had Thursday and Friday!
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Highlights...
* A disturbance may bring some widely scattered showers to the
region Tuesday night into Wednesday, but better chance for more
widespread precipitation arrives Thursday into Friday.
Details...
Monday...
The work week starts off frigid by mid March standards thanks to a
lobe of cold air aloft lingering after Sunday's arctic front. Temps
Monday morning start out in single digits (high elevations) to mid
teens, which is 15 to 20 degrees below normal. Not only that but the
high moving in means the tight pressure gradient lingers long enough
to bring wind gusts of 25 to 35 mph in the morning. So, for those
out and about it will feel more like single digits on either side of
zero. Fortunately for those that are ready for Spring, this will be
a relatively brief blip of much coldest air (one day). Despite the
cold temps on Monday, sunshine abounds under building high pressure.
Winds will slacken through the day as the high center moves overhead
by Monday night. High clouds then move in by Monday evening which
may help keep radiational cooling at bay. Even so, we'll have one
more night of lows in the teens.
Tuesday and Wednesday...
The main question with this portion of the forecast is how the
incoming mid level ridge and sfc high evolve in relation to the
cutoff low over Rockies as the steering flow pulls it northeast
toward the Great Lakes. At this time the high looks to suppress the
remnants of the system far enough south to keep most of southern New
England dry. A shortwave drops through the NW flow on Tuesday
deamplifying the ridge and bringing increased cloud cover, but rain
showers are most likely to stay generally offshore. At the same time
S/SW flow at the low levels brings moderating temperatures, warming
more each day. Highs will be in the upper 30s on Tuesday then into
the low 50s by Wednesday (40s along the south coast thanks to
onshore flow).
Thursday and Friday...
Confidence decreases beyond mid week, but in general the pattern
looks unsettled/wet. A more potent shortwave and surface low
approaches from the midwest and passes somewhere in the vicinity of
New England, but its track is uncertain. Odds are, though, that
widespread rain chances return Thursday/Friday with continued
seasonable to above average temperatures.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Today...High Confidence in VFR. NW wind gusts of 20 to 30 knots
this morning, diminishing this afternoon.
Tonight...High Confidence in VFR conditions. WSW winds of 5-10 knots.
Sunday...High Confidence. Mainly VFR but brief localized MVFR
conditions possible in a few brief passing snow showers Sunday
afternoon. NW wind gusts increase to between 35 and 45 knots during
the afternoon.
Sunday night...High Confidence. VFR except for some brief marginal
MVFR ceilings across the outer-Cape from ocean effect clouds and a
passing flurry or two. NW wind gusts of 25 to 35 knots persisting.
KBOS TAF...High confidence in TAF.
KBDL TAF...High confidence in TAF.
Outlook /Monday through Wednesday/...
Monday: VFR. Strong winds with local gusts up to 40 kt.
Monday Night: VFR. Breezy.
Tuesday: VFR. Slight chance RA, slight chance SN.
Tuesday Night: VFR. Slight chance SN.
Wednesday: VFR.
&&
.MARINE...
This Afternoon...High Confidence. Gale force northwest wind
gusts will diminish to between 25 and 30 knots this afternoon.
Gale warnings remain in effect this morning for all waters.
Expecting conditions appropriate for Small Craft Advisories this
afternoon, but am considering skipping past those from a
headline perspective, with more gales expected Sunday.
Tonight...High Confidence. Modest westerly flow aloft and good
mixing with 850T between -8C and -10C will yield westerly wind gusts
of 20 to 30 knots. Seas will be choppy.
Sunday and Sunday night...High Confidence. Gale Warnings will once
again be needed as a result of an arctic cold front bring renewed
northwest wind gusts of 35 to 45 knots Sunday afternoon and night.
In addition, an anomalously cold airmass will result in the need for
Freezing Spray Advisories.
.Outlook /Monday through Wednesday/...
Monday: Low risk for gale force winds with gusts up to 40 kt.
Rough seas up to 14 ft.
Monday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.
Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of snow.
Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain, chance of snow.
Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain.
&&
.FIRE WEATHER...
Today...A Red Flag Warning remains in effect today due to minimum
relative humidity values dropping to between 15 and 25 percent, and
strong northwest winds. Northwest 15 to 25 mph are expected this
morning, with gusts up to 40 mph early. Then winds diminish by
midday, sustained 15 to 20 mph with gusts of 25 to 30 mph.
Sunday...While relative humidity values will not be as low as today,
they should still drop to between 25 and 35 percent. In addition,
northwest wind gusts will be stronger during the afternoon with
40 to 50 mph wind gusts expected.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Red Flag Warning until 5 PM EST this afternoon for CTZ002>004.
MA...Red Flag Warning until 5 PM EST this afternoon for MAZ002>024-
026.
RI...Red Flag Warning until 5 PM EST this afternoon for RIZ001>008.
MARINE...Gale Warning until noon EST today for ANZ230>237-250-251-
254>256.
&&
SYNOPSIS...Frank/BW
NEAR TERM...Frank/BW
SHORT TERM...Frank
LONG TERM...BW
AVIATION...Frank/BW
MARINE...Frank/BW
FIRE WEATHER...StaffHazardous weather outlook, Mar 13, 4:22 AM EST, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 AM EST Sat Mar 13 2021 CTZ002>004-MAZ002>024-026-RIZ001>008-140930- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 422 AM EST Sat Mar 13 2021 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Red Flag Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-140930- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 AM EST Sat Mar 13 2021 ...GALE WARNING IN EFFECT UNTIL NOON EST TODAY... This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 12:09 PM EST | Gale Warning | BOX | 55 hr |
Nearby
Wind Advisories in Massachusetts, 2021Wind Advisories in Rhode Island, 2021Wind Advisories in Connecticut, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.